MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. AERO®; PROSTHESIS, TRACHEAL, EXPANDABLE

MERIT MEDICAL SYSTEMS, INC. AERO®; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 00884450030844
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a patient had lost consciousness while lying flat, during a routine medical examination.The patient was transferred to the hospital.Ct findings showed 3 cm tumor occluding almost of the patient's airway.A debulking procedure was achieved, and endotracheal intubation was completed.The pathology findings showed the patients tumor was benign.An aero stent [2 x 4 cm] was placed within patient's trachea to cover the tumor.After the placement of the stent, extubating was achieved, and the patient was discharged to home.Due to the development of granulation tissue around the stent, interventions were performed 6, 10, 16 and 19 months after the original deployment of the stent.However, granulation tissue gradually got harder, and the treatment was more difficult for the patient.In addition, stent migration was also suspected.Surgical stent removal was then planned and was conducted with a rigid endoscope.The (metal) framework within the stent could be grasped with alligator forceps.It was torn off into small pieces.After repeating the attempt for a few times, the cranial end of the stent was then grasped, and the stent was successfully explanted by rolling it up and pulling it into the rigid endoscope.Four months after surgical removal, airway stenosis has not been found within the patient.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
AERO®
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key15721806
Report Number3010665433-2022-00120
Device Sequence Number2995827
Product Code JCT
UDI-Device Identifier00884450030844
UDI-Public00884450030844
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450030844
Device Catalogue Number90129-216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown